Archived

This topic is now archived and is closed to further replies.

Hoping4Cure

Bydureon -- any type 2s on it?

13 posts in this topic

Any bad side effects? I'm a type 1 and have been taking Victoza since last July, my blood sugars improved by 30%. I went all the way up to 1.8mg per day and eventually stopped because I got tired of the lethargy and low-grade headache, but I'm considering sticking to 0.6mg on Victoza or trying Bydureon.

 

Anyone tried it here? Please give me your impressions, especially if you've already tried Byetta or Victoza

Share this post


Link to post
Share on other sites

No

 

I'm going to ask my Doc about it tomorrow, I'm a T2 on Byetta

 

As to Byetta.. worked wonders for me, no side effects ( some initial weight loss). I'm just getting a little tired of 2x/day injections. The once a week route sounds good to me

 

--G

Share this post


Link to post
Share on other sites

I was interviewed to be a Byetta guinea pig but said no. The other person took up challenge and did ok then developed issues then it stopped working. I think this was in less than 18 months. The were looking at her issues as another cause right up till the drug stopped working. Removed it and issues resolved. I don't see her any more so this is about all I know. That and she is a lot skinnier low carb person on Met only last time we chatted.

Share this post


Link to post
Share on other sites

I was on Byetta for 3 months and had good results, because of that my doctor switch me to Bydureon 3 weeks ago, and I'm running on averagy at 190 now, so I'm getting very dissapointed. All the information I'm finding on it says it can take several weeks for it to start having an affect, so I'm hoping to see some benefits down the road. I've had zero side effects from it as well, which is a positive, as it 1 shot a week as opposed to 14 with Byetta.

Share this post


Link to post
Share on other sites

nanner, thanks for the info, keep us posted on the side effects, if any (headaches, nausea, spontaneuous combustion..j/k)

 

What dose of Bydureon are you on, if you don't mind my asking? I'm going to try and get an RX for it soon, even though I'm type 1

Share this post


Link to post
Share on other sites

I have been on Bydureon aka LAR_105 for the past 3 plus years. I have had bouts of diarrhea, about 24 to 48 hours after the shot. I average about 1 plugged needle per 8 weeks. This mean you have to take and replace the needle then re-shot your self. And those needle's hurt, they are very large. I also have nodes which usually stick around for 4 to five weeks, True the reduce in size as time goes, but I can feel 4 to 5 on my stomach.

 

The study will becoming to an end soon, I will not be getting a prescription to Bydureon for one, is the high cost, my insurance will not cover it. Also they need to get a better delivery system, which they do not have yet.

 

Once piece of advice if you do get on it, remove the syringe and medication an half hour before mixing, leave it warm up to room temp. This will reduce the sting allot. I also load the syringe, then shot it back into the medication bottle a few times mixing the medication up better. I then leave the bubbles rise to the top of the syringe before injecting it.

 

I personally would stay on Victoza, smaller needle, zero or close to no sting, and you have better results.

Share this post


Link to post
Share on other sites

I was diagnosed with Diabetes in 2003, and have been on various oral medications including Sulfonyureas and maximum dose Metformin. I also used Byetta quite successfully but grew tired of the injections.

 

I'm now on my 5th week of Bydureon, and my results are better than any other medication I've tried. I have fasting blood glucose numbers in the low 100's, and my range during the day post-prandial is High 80's - 120. Metformin didn't touch these numbers.

 

I also eat a ketogenic HFLC diet and exercise 3-4 days a week with isometric strength train training, walking, and biking. I put a lot of effort in to staying healthy, but I feel like this medication is really supporting my efforts!

Share this post


Link to post
Share on other sites

I have on bydureon for 6 weeks, my bg readings have been much better! But, I have expirianced constant nausea for 3 weeks. I rely on ginger ale quite a bit now to fight the nausea. I can't seem to eat much without feeling full after 4 bites. (Good for dieting) as to the cost, I am sure it wil cost me an arm and a leg, my doctor supplies samples to me for now.

Share this post


Link to post
Share on other sites

I should also note, please go to the website and read the drug info. It says this drug might cause thyroid tumors, including cancer. Scary stuff. I hope to lose weight and get off the drug asap

Share this post


Link to post
Share on other sites

Byduron is the once-a-week version of Byetta, right?

 

Many people find it to be very helpful.

 

Like any medication, be aware of any potential side effects ... but if it works for you, then that is a very important consideration.

 

Note that the reports of cancer associated with Byduron/Byetta come from rat-studies only. The way GLP works in rats is actually biochemically different to the way it works in Humans. Rats are actually a lousy comparitor for Diabetes medications and diet studies, because they metabolise fats and carbs significantly differently to humans ...

 

(a lot of the "anti-fat" studies were done in rats, because fat is toxic to rats!!!)

Share this post


Link to post
Share on other sites

Couldn't take Byetta as the nausea was horrendous. Switched to Bydureon and the nausea disappeared. My A1C was dropping, I had no appetite and had no real interest in food. It was great and with exercise I began losing weight. Unfortunately, constipation became an issue. A huge ER visit, ct scan type of issue. So, Dr. discontinued the Bydureon.

Share this post


Link to post
Share on other sites

I just took my 3rd round of Bydureon and aside from the itchy bump my only major side effect has been diarrhea and sometimes with sudden urgency. Does this lessen as my body adjusts to it?

Share this post


Link to post
Share on other sites

I started Bydureon yesterday with a trial pack. So for haven't felt any side-affects. About 18 months ago I was doing fine maintaining and then gained about 40 pounds after starting Crestor 10 - mostly in the last twelve months. I think Crestor had a big and immediate negative impact on my motivation to exercise. However my A1C was kept somewhat under control (now at 6.2) by Metformin 1000 once a day (and severely restricting my carbs - but not calories). My cholesterol is now 150, so at least the Crestor does something good. Now just trying to loose weight with Bydureon and getting back to walking every day. Even though there are multiple steps in taking the injection, surprisingly I had no problem following the clear directions. (This is my first post in a long time, so the below info is outdated.)

Share this post


Link to post
Share on other sites